MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.1mm vticm512.1 implantable collamer lens of a -9.5/4.0/111 (sphere/cylinder/axis) was implanted into the patient's left eye.Refractive surprise and lens rotation are observed.
 
Additional Manufacturer Narrative
Correction: b5: due to refractive surprise on (b)(6) 2024, the lens was implanted as a replacement into the right eye (od) of a patient with pre-existing keratoconus and previous corneal or refractive surgery.Refractive treatment was performed.On (b)(6) 2024, the lens was removed and a longer length lens was implanted.The problem was not resolved.Post-op edema is reported.H6: work order search was performed but was not required.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.suite:210
monrovia, CA 91016
6263037902
MDR Report Key19112415
Report Number2023826-2024-01780
Device Sequence Number20788482
Product Code QCB
UDI-Device Identifier00840311306138
UDI-Public00840311306138
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM512.1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/26/2024
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: LIOLI-24 - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale